Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 2:23 AM CDT for 4 counties in Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 2:23 AM CDT (07:23 UTC)
- Expired
- Apr 26, 2011, 2:45 AM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Grayson County, KY, Hardin County, KY, Hart County, KY, Larue County, KY
The radar
The Louisville radar (KLVX), 60 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS53 KLMK 260723
SVRLMK
KYC085-093-099-123-260745-
/O.NEW.KLMK.SV.W.0182.110426T0723Z-110426T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 345 AM EDT/245 AM CDT/
* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WAX TO 10 MILES SOUTHWEST OF BEE...MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MUNFORDVILLE...
HARCOURT AND WHITE MILLS...
STAR MILLS AND HANSBROUGH...
GAITHERS AND ADDINGTON FIELD AIRPORT...
TANNER...
THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 60 AND
89.
TREES HAVE BEEN BLOWN DOWN IN THE BOWLING GREEN METRO AREA UPSTREAM
SO TAKE COVER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3716 8604 3722 8606 3723 8607 3748 8620
3754 8636 3760 8630 3760 8628 3764 8626
3778 8612 3766 8584 3739 8569
TIME...MOT...LOC 0722Z 221DEG 59KT 3742 8612 3721 8611
WIND...HAIL 60MPH <.50IN
$$
AL1 follow-up statement
325
WWUS53 KLMK 260747
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 AM EDT TUE APR 26 2011
KYC085-093-099-123-260756-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-110426T0745Z/
HARDIN KY-LARUE KY-GRAYSON KY-HART KY-
347 AM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR HART...EASTERN GRAYSON...
SOUTHWESTERN LARUE AND SOUTHERN HARDIN COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING AND GUSTY
WINDS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3716 8604 3722 8606 3723 8607 3748 8620
3754 8636 3760 8630 3760 8628 3764 8626
3778 8612 3766 8584 3739 8569
TIME...MOT...LOC 0723Z 221DEG 59KT 3743 8610 3722 8609
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:30 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 26, 12:30 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 AM EDT TUE APR 26 2011
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TONIGHT AND TUESDAY)...
...FLOODING ISSUES WILL CONTINUE THIS AFTERNOON THROUGH TUESDAY...
SURFACE LOW WILL STRENGTHEN AND MOVE TO THE UPPER MIDWEST BY TUESDAY
EVENING...DRAGGING A COLD FRONT TO OUR WESTERN DOORSTEP. MEANWHILE...
THE OHIO VALLEY WILL STAY IN BROAD SOUTHWEST FLOW ALOFT WITH AMPLE
AMOUNTS OF DEEP MOISTURE ADVECTING INTO THE REGION. EXPECTING A
CONTINUED ACTIVE PERIOD OF WEATHER IN THE SHORT TERM WITH ANOTHER 1
TO 2 INCHES OF TOTAL RAINFALL POSSIBLE GENERALLY WEST OF I 65
THROUGH TUESDAY EVENING. AREAS SOUTHEAST OF A RUSSELLVILLE...TO
ELIZABETHTOWN...TO NEW CASTLE LINE CAN EXPECT LESS THAN AN INCH OF
RAINFALL DURING THIS FORECAST PERIOD...WITH THE BULK OF THE
PRECIPITATION FALLING DURING THE DAY ON TUESDAY. HAVE EXTENDED THE
FLASH FLOOD WATCH NORTH OF THE ABOVE-MENTIONED LINE OF CITIES TO AT
LEAST TUESDAY EVENING. SOUTH OF THE LINE...HAVE CANCELLED THE FLASH
FLOOD WATCH FOR THE TIME BEING AS BETTER CHANCES OF CONVECTIVE
RAINFALL ARE NOT EXPECTED UNTIL TOMORROW. THESE AREAS COULD BE
INCLUDED IN FUTURE FLASH FLOOD PRODUCTS.
A CLUSTER OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING INTO THE
WESTERN PORTIONS OF THE CWA AND IS EXPECTED TO MOVE NORTH THROUGH
THE AFTERNOON AND EVENING HOURS. EXPECT THE BULK OF THIS FIRST WAVE
OF PRECIPITATION TO BE TO THE NORTH OF THE CWA BY 9 PM EDT WITH A
BRIEF LULL IN PRECIPITATION DURING THE LATE EVENING HOURS. ABOUT
THIS TIME...50 TO 60 KNOT LOW LEVEL JET WILL CRANK UP ACROSS THE
AREA HELPING TO PUSH THE WARM FRONT WELL NORTH OF THE REGION.
MEANWHILE...A LINE OF CONVECTION WILL FIRE AND ORGANIZE TO THE WEST
OF THE AREA AS TRAILING COLD FRONT OF STRENGTHENING LOW PRESSURE
MOVES EAST OF THE MIDDLE MISSISSIPPI RIVER VALLEY. OUR BRIEF LULL OF
PRECIPITATION WILL GIVE WAY TO A LINE OF SHOWERS AND THUNDERSTORMS
WEST OF I 65 IN THE PRE-DAWN HOURS. THIS LINE WILL GRADUALLY DIE AS
IT MOVES EAST DURING THE DAY ON TUESDAY. THERE IS SOME CONCERN WITH
SEVERE POTENTIAL WITH LINE OF STORMS MOVING INTO SOUTHWESTERN
IN/WEST CENTRAL KENTUCKY EARLY THIS MORNING AS EXCELLENT DIRECTIONAL
AND SPEED SHEAR WILL EXIST. AT THIS POINT...THE LIMITING FACTOR WILL
BE INSTABILITY AS AREA HAS BEEN WORKED OVER AND WIND THREAT WILL BE
HARD TO MIX DOWN. THE STORM PREDICTION CENTER DOES HAVE A SLIGHT
RISK OF SEVERE WEATHER IN OUR EXTREME NORTHWEST CWA...HOWEVER THEY
MENTION ONLY A CONDITIONAL CHANCE OF ANY SEVERE OCCURRING. ONCE
AGAIN...THE MAIN THREAT WILL BE FOR LIGHTNING...HEAVY RAIN AND THE
FLOODING HAZARDS THAT MIGHT ACCOMPANY THIS RAIN.
EXPECT LOW TEMPERATURES TO ONLY DIP DOWN INTO THE LOW AND MID 60S
TONIGHT WITH HIGHS ON TUESDAY SOLIDLY IN THE MID 70S. DO NOT EXPECT
MUCH IN THE WAY OF BREAKS IN THE CLOUDS AS DECAYING LINE OF STORMS
SHOULD BE OVER THE AREA FOR MUCH OF THE DAY.
.LONG TERM (TUESDAY NIGHT - MONDAY)...
...PARAMETERS STILL POINTING TO A POTENTIAL EXCESSIVE RAIN EVENT FOR
TUESDAY NIGHT THROUGH LATE WEDNESDAY...
A POWERFUL JET NOSING SOUTHEAST ACROSS THE SOUTHERN PLAINS WILL
SPAWN TWO STORM SYSTEMS IN SUCCESSION OVER THE NEXT SEVERAL DAYS. THE
SECOND OF THE TWO HAS THE POTENTIAL TO BRING WIDESPREAD FLOODING
RAINS TO SOUTHERN INDIANA AND THE COMMONWEALTH.
SIGNIFICANT DIFFERENCES EXIST IN THE EVOLUTION OF THE FIRST SYSTEM.
THESE DIFFERENCES WILL AFFECT PRECIPITATION TOTALS ACROSS CENTRAL
KENTUCKY FOR WEDNESDAY. THE LATEST OPERATIONAL GFS STRONGLY DEEPENS
AND THEN OCCLUDES LOW PRESSURE ASSOCIATED WITH THE FIRST SYSTEM OVER
WISCONSIN BY LATE EVENING TUESDAY. IT THEN DEEPENS A SECOND LOW AND
FORECASTS IT TO MOVE NORTHEAST RIGHT OVER THE COMMONWEALTH LATE
WEDNESDAY. WHILE THE NAM HAS A SIMILAR FORECAST WITH THE TRACK OF
THESE LOWS...IT BRINGS MUCH HEAVIER QPF AMOUNTS NORTHEAST INTO
CENTRAL KENTUCKY AND SOUTHERN INDIANA WEDNESDAY...AS OPPOSED TO THE
GFS...WHICH SHUNTS THE HEAVIEST PRECIPITATION FARTHER SOUTH AND EAST
ACROSS CENTRAL TENNESSEE AND EASTERN KENTUCKY.
SHOULD THE NAM VERIFY...3 TO 4 INCHES OF RAIN ARE QUITE POSSIBLE FOR
THE 36 HOURS BETWEEN TUESDAY NIGHT AND THURSDAY MORNING...THE DRIER
GFS IS CLOSER TO TWO INCHES.
IN ANY CASE RIVER AND STREAM FLOODING...ALREADY IN PROGRESS...WILL
WORSEN BY LATE WEDNESDAY.
HOW ROBUSTLY MOISTURE RETURNS AND THE PRESENCE OF WIDESPREAD
CONVECTION TO OUR SOUTH EARLY WEDNESDAY WILL DETERMINE HOW HARD IT
WILL RAIN WEDNESDAY. IT IS POSSIBLE THAT CONVECTION OVER EASTERN
ARKANSAS AND THE TENNESSEE VALLEY EARLY WEDNESDAY WILL LIMIT
SOMEWHAT ANY MOISTURE RETURNING NORTH. EVEN IS MOISTURE IS
LIMITED...ROBUST FORCING AND DYNAMICS ASSOCIATED WITH AN APPROACHING
JET WILL BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS
THROUGHOUT MUCH OF THE DAY INTO EARLY EVENING. THE THREAT OF ANY
SEVERE WEATHER WEDNESDAY IS QUITE PROBLEMATICAL. SURFACE INSTABILITY
WILL BE LIMITED. HOWEVER...STRONG WINDS AND DYNAMICS ALOFT MAY AID
IN PRODUCING AN ISOLATED WIND GUST OR MARGINALLY SEVERE HAIL.
LATE WEDNESDAY...A COLD FRONT WILL QUICKLY MOVE ACROSS THE
COMMONWEALTH AS DEEP LOW PRESSURE OCCLUDES OVER THE GREAT LAKES.
SKIES WILL BECOME PARTLY CLOUDY THURSDAY WITH BLUSTERY WEST WINDS
AND MUCH COOLER TEMPERATURES.
EXPECT DRY WEATHER AND SEASONABLE TEMPERATURES FRIDAY AND EARLY
SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. BY LATE
SATURDAY...THE UPPER AIR PATTERN WILL TRANSITION INTO NORTHWEST
FLOW OVER THE LOWER OHIO VALLEY. AFTER A POTENTIAL ROUND OF
THUNDERSTORMS EARLY SUNDAY...COOLER AND DRY WEATHER IS EXPECTED
MONDAY.
T 12Z TUESDAY MORNING LOW PRESSURE WILL BE CENTERED OVER NORTHERN
ILLINOIS WITH A COLD FRONT REACHING SOUTHWEST INTO TEXAS. DURING THE
DAY THE LOW WILL ONLY DRIFT NORTHWARD INTO WISCONSIN AND NEW LOW
PRESSURE WILL DEVELOP OVER TEXAS. THIS WILL KEEP THE COLD FRONT
NEARLY STATIONARY WITH WAVES OF SHOWERS AND THUNDERSTORMS MOVING
ALONG AND AHEAD OF IT. THE TEXAS LOW WILL ADVANCE TO ARKANSAS BY
WEDNESDAY MORNING WITH THE WISCONSIN LOW MOVING VERY LITTLE OTHER
THAN POSSIBLY A SLIGHT SSE DRIFT. THE STUBBORN STORM SYSTEM WILL
THEN GET A SHOVE TO THE EAST AS A STRONG VORT MAX DIVES INTO THE
UPPER TROF OVER THE PLAINS. THE FRONT SHOULD PUSH EAST ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE COURSE OF THE DAY ON
WEDNESDAY AND BE ALONG OR PERHAPS JUST SLIGHTLY EAST OF THE I-75
CORRIDOR BY EVENING.
TUESDAY NIGHT INTO WEDNESDAY PRECIPITABLE WATER VALUES WILL APPROACH
1.5 INCHES WHICH IS IN THE 99TH PERCENTILE CLIMATOLOGICALLY FOR THIS
TIME OF YEAR. THE K INDEX WILL REACH THE MID TO UPPER 30S AND HPC
HAS US IN A MODERATE RISK FOR EXCESSIVE RAINFALL. SIGNIFICANT UPWARD
ATMOSPHERIC MOTION IS IMPLIED WITH A 50-60KT LLJ POINTED RIGHT AT
KENTUCKY AND THE REGION SITTING BETWEEN AN UPPER JET STREAK TO OUR
NORTH OVER THE GREAT LAKES AND ANOTHER TO OUR WEST OVER THE RED
RIVER VALLEY. WIDESPREAD 24-HOUR RAINFALL AMOUNTS FROM TUESDAY
EVENING TO WEDNESDAY EVENING LOOK TO BE RATHER DIRE...IN THE 3 TO
LOCALLY 5 INCH RANGE WITH THE HEAVIEST AMOUNTS OVER KENTUCKY.
STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY
AS WELL. STORMS LEFT OVER FROM TONIGHT/S ACTIVITY WILL BE EXITING
TUESDAY MORNING. THE ATMOSPHERE IS EXPECTED TO RECOVER AND BECOME
MODERATELY UNSTABLE TUESDAY AFTERNOON. ADDITIONAL STRONG TO SEVERE
STORMS WILL BE POSSIBLE TUESDAY NIGHT WITH THE STRONG JET DYNAMICS
AND AGAIN WEDNESDAY AS THE COLD FRONT MOVES THROUGH.
A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
EVENING AS HIGH PRESSURE IS FORECAST TO MOVE ACROSS THE SOUTHEAST
U.S. THURSDAY AND FRIDAY. HOWEVER WET WEATHER MAY RETURN FOR THE
WEEKEND.
&&
.AVIATION (06Z TAF ISSUANCE)...
LARGE AREA OF SHOWERS AND STORMS WILL ADVANCE THROUGH THE TERMINALS
EARLY THIS MORNING. WILL USE RADAR TRENDS TO TIME THE TSRA INTO THE
AIRPORTS. MVFR CONDITIONS CAN BE EXPECTED WITH THE STORMS IN BOTH
CIGS AND VSBYS. AS IN ANY THUNDERSTORM WINDS WILL BE VARIABLE BUT
WILL LIKELY SWITCH FROM SSE AHEAD OF THE STORMS TO WSW IN THE
STORMS. THE STORMS SHOULD DIMINISH TO SHOWERS TOWARDS DAWN AND THEN
BECOME SCATTERED FOR MOST OF THE DAY.
WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE TODAY AHEAD OF
A VERY SLOW MOVING COLD FRONT TO OUR WEST. ALSO...WINDS WILL KICK UP
AND BECOME GUSTY TODAY OUT OF THE SSW. TONIGHT THE NEXT MAIN WAVE OF
STORMS WILL MOVE IN.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ023>034-038-061-
070.
IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........BJS
LONG TERM.........JSD
AVIATION..........13Hazardous weather outlook, Apr 25, 11:55 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1255 AM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ025-029>034-038-270500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- SPENCER KY- 1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT AND THEN APPROACH THE I-65 CORRIDOR BEFORE SUNRISE. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WINDS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS LINE AS IT MOVES THROUGH THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY. AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND OVERNIGHT. KYZ035>037-039>043-045>049-053>057-064>067-075>078-081-082-270500- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. THE BEST CHANCES FOR PRECIPITATION WILL COME TOWARD DAWN ON TUESDAY WHEN A LINE OF SHOWERS AND THUNDERSTORMS APPROACHES THE REGION FROM THE WEST. RAINFALL AMOUNTS OF AN INCH OR LESS ARE EXPECTED DURING THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY. AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND OVERNIGHT. KYZ023-024-026>028-061>063-070>074-270500- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- 1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL SWEEP FROM WEST TO EAST THROUGH WESTERN KENTUCKY EARLY THIS MORNING. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY. AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND OVERNIGHT.
In the hours before
Special weather statement, Apr 26, 1:57 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 AM EDT TUE APR 26 2011
KYZ023-026-260730-
HANCOCK-OHIO-
157 AM CDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OWENSBORO TO 11
MILES SOUTH OF HARTFORD...AND MOVING NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARTFORD...
MOUNT PLEASANT AND SUNNYDALE...
WAITMAN AND RALPH...
LEWISPORT AND WHITE RUN...
PETRI AND ADAIR...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 41 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8696 3767 8684 3771 8687 3779 8684
3783 8687 3783 8692 3788 8691 3789 8698
3793 8699 3800 8683 3781 8668 3766 8663
3764 8665 3756 8660 3755 8667 3745 8664
3733 8681 3722 8692 3727 8699 3748 8713
TIME...MOT...LOC 0656Z 241DEG 52KT 3776 8717 3731 8690
ALLocal storm report, Apr 26, 2:00 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM TSTM WND DMG RUSSELLVILLE 36.84N 86.89W
04/26/2011 LOGAN KY LAW ENFORCEMENT
TREE ON A HOUSE IN RUSSELLVILLE. TREE ON A TRACTOR
TRAILER AS IT WAS TRAVELING ON CONCORD ROAD.
&&
EVENT NUMBER LMK1100629
13Local storm report, Apr 26, 2:01 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND DMG AUBURN 36.87N 86.70W
04/26/2011 LOGAN KY LAW ENFORCEMENT
ROOF DAMAGE
&&
EVENT NUMBER LMK1100630
13Local storm report, Apr 26, 2:07 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND DMG FRANKLIN 36.73N 86.57W
04/26/2011 SIMPSON KY LAW ENFORCEMENT
TREE DOWN ON MORGANTOWN ROAD
&&
EVENT NUMBER LMK1100631
13Local storm report, Apr 26, 2:11 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG 10 S MORGANTOWN 37.07N 86.70W
04/26/2011 BUTLER KY LAW ENFORCEMENT
TRAILER BLOWN OFF FOUNDATION AND DESTROYED ON BOWLING
GREEN ROAD
&&
EVENT NUMBER LMK1100632
13Local storm report, Apr 26, 2:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
04/26/2011 WARREN KY LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
&&
EVENT NUMBER LMK1100633
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:13 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio, Simpson, Warren | 32 min |
| Apr 26, 1:24 AM CDT | Tornado Warning | LMK | Logan | 36 min |
| Apr 26, 1:45 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Grayson, Simpson, Warren | 45 min |
| Apr 26, 1:57 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 33 min |
| Apr 26, 2:28 AM CDT | Special Weather Statement | LMK | Barren, Metcalfe, Monroe | 47 min |
| Apr 26, 2:38 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart, Metcalfe | 37 min |
| Apr 26, 2:47 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Green, Hardin, Hart, Larue, Nelson and 1 more | 28 min |
| Apr 26, 2:52 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 38 min |
| Apr 26, 3:00 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe, Taylor | 30 min |
| Apr 26, 3:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Marion, Nelson, Spencer, Washington | 31 min |
| Apr 26, 3:16 AM CDT | Tornado Warning | LMK | Nelson, Spencer | 29 min |
| Apr 26, 3:29 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 16 min |
| Apr 26, 3:36 AM CDT | Tornado Warning | LMK | Washington | 24 min |
| Apr 26, 3:41 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Shelby, Woodford | 34 min |
| Apr 26, 3:49 AM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 26 min |
| Apr 26, 3:54 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Mercer, Woodford | 24 min |
| Apr 26, 4:11 AM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Scott, Woodford | 34 min |
| Apr 26, 4:22 AM CDT | Special Weather Statement | LMK | Lincoln | 23 min |
| Apr 26, 4:30 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Harrison, Nicholas | 45 min |
| Apr 26, 4:33 AM CDT | Special Weather Statement | LMK | Garrard, Madison | 27 min |
| Apr 26, 4:47 AM CDT | Special Weather Statement | LMK | Lincoln | 43 min |
| Apr 26, 5:00 AM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Apr 26, 5:22 PM CDT | Special Weather Statement | LMK | Ohio | 23 min |
| Apr 26, 5:32 PM CDT | Tornado Warning | LMK | Ohio | 28 min |
| Apr 26, 5:54 PM CDT | Tornado Warning | LMK | Ohio | 36 min |
| Apr 26, 6:21 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 24 min |
| Apr 26, 6:42 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.